Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 1, NWS Miami, FL

January 8, 2009Palm Beach County, Florida

NWS Miami, FL issued this red flag warning at Jan 8, 2009, 3:49 AM EST for Palm Beach County, Florida. It took effect at Jan 8, 2009, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 2009, 3:49 AM EST (08:49 UTC)
In effect from
Jan 8, 2009, 12:00 PM EST
Expired
Jan 8, 2009, 6:00 PM EST
In force
6 hr
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2009-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2009-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
-72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 080849
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
349 AM EST THU JAN 8 2009

FLZ070>075-081000-
/O.CAN.KMFL.FW.A.0001.090108T1600Z-090109T0000Z/
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-
349 AM EST THU JAN 8 2009

...FIRE WEATHER WATCH IS CANCELED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELED THE FIRE
WEATHER WATCH. 

NORTHERLY WINDS THIS MORNING...BRINGING LOWER DEW POINTS INTO
SOUTH FLORIDA...WILL SHIFT TO THE WEST THIS AFTERNOON BRINGING
LOW LEVEL MOISTURE INLAND FROM THE GULF OF MEXICO. THUS...DEW
POINTS OVER THE SOUTHERN FIRE WEATHER ZONES WILL NOT FALL LOW
ENOUGH TO LEAD TO CRITICAL RELATIVE HUMIDITY VALUES.

$$

FLZ063-066>068-081700-
/O.UPG.KMFL.FW.A.0001.090108T1600Z-090109T0000Z/
/O.NEW.KMFL.FW.W.0001.090108T1700Z-090108T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-
349 AM EST THU JAN 8 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EST THIS
EVENING FOR 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITIES 
BELOW 35 PERCENT FOR WESTERN AND METRO PALM BEACH...GLADES AND
HENDRY COUNTIES...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRIER AIR HAS FILTERED INTO SOUTH FLORIDA AND RELATIVE HUMIDITIES
ARE EXPECTED TO FALL BELOW 35 PERCENT IN THE LAKE OKEECHOBEE
REGION. SOME READING BELOW 35 PERCENT CAN ALSO BE EXPECTED IN
NORTHERN COLLIER AND WESTERN BROWARD COUNTIES BUT NOT EXCEEDING 4
HOURS.  

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ168-081700-
/O.NEW.KMFL.FW.W.0001.090108T1700Z-090108T2300Z/
COASTAL PALM BEACH-
349 AM EST THU JAN 8 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EST THIS EVENING
FOR 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITIES BELOW 35
PERCENT FOR COASTAL PALM BEACH COUNTY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING. 

DRIER AIR HAS FILTERED INTO SOUTH FLORIDA AND RELATIVE HUMIDITIES
ARE EXPECTED TO FALL BELOW 35 PERCENT IN THE LAKE OKEECHOBEE
REGION. SOME READING BELOW 35 PERCENT CAN ALSO BE EXPECTED IN
NORTHERN COLLIER AND WESTERN BROWARD COUNTIES BUT NOT EXCEEDING 4
HOURS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
000 
WWUS82 KMFL 081907
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
207 PM EST THU JAN 8 2009

FLZ063-066-082015-
/O.CAN.KMFL.FW.W.0001.000000T0000Z-090108T2300Z/
GLADES-HENDRY-
207 PM EST THU JAN 8 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG
WARNING. 

THE RELATIVE HUMIDITIES OVER GLADES AND HENDRY COUNTIES HAVE NOT
LET FALLEN BELOW 35 PERCENT EARLY THIS AFTERNOON. SO IF THE
RELATIVE HUMIDITIES DO FALL BELOW 35 PERCENT LATER THIS
AFTERNOON...THE 4 HOUR TIME DURATION WILL NOT BE MET.
THEREFORE...THE RED FLAG WARNING FOR GLADES AND HENDRY COUNTIES IS
BEING CANCELLED.

$$

FLZ067-068-168-082300-
/O.EXT.KMFL.FW.W.0001.000000T0000Z-090108T2300Z/
INLAND PALM BEACH-METRO PALM BEACH-COASTAL PALM BEACH-
207 PM EST THU JAN 8 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING... 

DRIER AIR HAS FILTERED INTO PALM BEACH COUNTY EARLY THIS AFTERNOON
ALLOWING FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT. THE
RELATIVE HUMIDITIES SHOULD REMAIN BELOW 35 PERCENT THROUGH REST OF
THIS AFTERNOON OVER PALM BEACH COUNTY. THEREFORE...THE RED FLAG
WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR PALM
BEACH COUNTY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

&&

$$

BAXTER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Jan 8, 12:16 AM EST, 3 hours 33 minutes earlier.

Area forecast discussion, Jan 8, 12:16 AM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1216 AM EST THU JAN 8 2009

.AVIATION...VFR THRU PD. NW WNDS GENERALLY LESS THAN 15 KTS ALL
TERMINALS.

&&
SHORT TERM/AVIATION...15/JR
Hazardous weather outlook, Jan 7, 7:00 PM EST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
700 PM EST WED JAN 7 2009

FLZ063-066>075-168-172>174-081100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
700 PM EST WED JAN 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

DG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 4:00 AM ESTDense Fog AdvisoryMFLBroward, Miami-Dade, Palm Beach2 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.